MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Model Number 5MAXACE132-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ace60 revealed that the proximal shaft was kinked.This damage is likely the reported mid-shaft kink.If the device is forcefully advanced against resistance during the procedure, damage such as this may occur.This damage likely contributed to the reported aspiration issue during the procedure.Further evaluation of the device revealed that the proximal shaft was ovalized at the kinked location.If the device is forcefully mishandled during use, damage such as an ovalization may occur.This ovalization likely contributed to the resistance during advancement and forceful advancement against this resistance likely contributed to the observed kinks in the proximal shaft.During functional testing, resistance was encountered due to the ovalization while advancing the ace60 through a demonstration neuron max and the ace60 could not be advanced any further.Evaluation revealed ovalization at the distal tip.This damage was likely incidental to the complaint.During functional testing, the ace60 was able to aspirate water without issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) and the middle cerebral artery (mca) using a penumbra system ace 60 reperfusion catheter (ace60) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician advanced the ace60 through the neuron max into the target location.The physician then initiated aspiration; however, it was noticed that no thrombus could be aspirated out.Subsequently, it was noticed that the ace60 was kinked at the mid-shaft.Therefore, the ace60 was removed.The procedure was completed using a non-penumbra stent and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12824441
Report Number3005168196-2021-02591
Device Sequence Number11123069
Product Code NRY
UDI-Device Identifier00814548017426
UDI-Public00814548017426
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2022
Device Model Number5MAXACE132-A
Device Catalogue Number5MAXACE132
Device Lot NumberF92469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005